MAUDE Adverse Event Report: COOK INC COOK® CERVICAL RIPENING BALLOON; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA

COOK INC COOK® CERVICAL RIPENING BALLOON; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Catalog Number J-CRB-184000
Medical Device Problem Codes Contamination (1120); Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the hospital reported a patient with an infection after use of a 'cook cervical ripening balloon' from another lot [pr407799; lot: 14884412].The facility questioned the sterility of the 'cook cervical ripening balloon' devices and selected a device at random from another lot [15108619] for sterility testing.The testing results showed a 'form of providencia rettgeri existed in the sterilized product package.The packaging was intact and no damage was observed.There was no patient involvement in this complaint.
 
Additional Manufacturer Narrative
E1: customer phone = (b)(6).E3: customer occupation = agent.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: on 13jun2023, sinopharm group med-tech co.Ltd (china) reported an incident involving a neff percutaneous access set (rpn: npas-100-rh-nt, lot# 14392659).The customer received the device on 12jun2023 with the bottom seal of the outer set packaging missing.The device did not make patient contact.Reviews of the documentation, including the complaint history, device history record, manufacturing instructions and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One unused set was returned for evaluation.It was confirmed that the bottom seal of the device pouch was missing.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) identified process steps to ensure this nonconformance does not leave the house.A review of the device history record (dhr) for lot 14392659 found no relevant non-conformances that could have contributed to the reported failure.It should be noted that there were no other complaints associated with the final product lot number.An expanded device history record was performed for this complaint.Cook reviewed lots of the same rpn which were sealed within a week of the complaint lot.No other lots had any relevant non-conformances and no complaints were found on the other lots.Cook was unable to review product labeling, as the product is not supplied with an instructions for use (ifu) pamphlet.Evidence provided by upon review of the returned device suggests that the device was manufactured out of specification.However, a review of the dmr and dhr suggests that there are no additional nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a manufacturing and quality control deficiency contributed to the reported event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK® CERVICAL RIPENING BALLOON
Common Device Name
PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17907072
Report Number1820334-2023-01366
Device Sequence Number7560743
Product Code PFJ
UDI-Device Identifier00827002481497
UDI-Public(01)00827002481497(17)251205(10)15108619
Combination Product (Y/N)N
PMA/510(K) Number
K131206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/05/2025
Device Catalogue NumberJ-CRB-184000
Device Lot Number15108619
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown